Drought, Ellis
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Ellis forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.218, -99.755 (the zone’s center; the record gives no point)
With a lack of any significant rainfall, severe drought conditions continued over south central Oklahoma and spread into central and northwest Oklahoma through the month of December. Atoka county and southeast Coal county continued in extreme drought, spreading into Bryan county.
Every event with a place to put it; 25 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
With a lack of any significant rainfall, severe drought conditions continued over south central Oklahoma and spread into central and northwest Oklahoma through the month of December. Atoka county and southeast Coal county continued in extreme drought, spreading into Bryan county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 30, 11:33 PM CST, 27 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1133 PM CST Wed Nov 30 2016 .DISCUSSION... 06z TAFs. && .AVIATION... Light winds and clear skies will prevail overnight. A weak surface boundary will slide into northwest Oklahoma. This boundary will sit very close to KGAG and KWWR for a while Thursday so wind direction will depend on where this sets up, although wind speeds will be not be too strong regardless. Eventually this boundary is expected to move southeast ensuring the wind shift at KGAG and KWWR and bringing the wind shift into KPNC, KCSM and KHBR late Thursday afternoon or early evening. && .PREV DISCUSSION... /issued 540 PM CST Wed Nov 30 2016/ DISCUSSION... 00Z TAFs. AVIATION... VFR conditions will prevail. Although KCSM is reporting 3sm hz, we think this is most likely a sensor issue and not a prevailing weather conditions, so will continue with unrestricted visibilities there. Winds will become light this evening, then increase somewhat from the south tomorrow. The exception will be up near KGAG and KWWR where a weak boundary will move in bringing east/northeast winds there. PREV DISCUSSION... /issued 245 PM CST Wed Nov 30 2016/ DISCUSSION... The breezy winds this afternoon will become light this evening. A weak boundary is also expected to move into portions of the FA and then stall later tonight into Thursday. With the light winds and clear skies, overnight lows are expected to drop to or below freezing across the majority of the area tonight. The primary focus for this forecast was on the potential for precipitation Friday into early next week. Models continue to show an upper trough digging across the western U.S. over the next couple of days. Eventually, a portion of this trough will become a cut-off low over Baja with the rest of the trough advancing east across the central U.S. this weekend. This trough will bring a chance for precipitation to parts of the area Friday through Saturday night. There may be a brief lull in precipitation before chances return Sunday night into early next week when the previously mentioned cut- off low finally lifts NE across the Southern Plains. Most of the precipitation is expected to fall as a cold rain. However, even though there is still some uncertainty, some winter precipitation may affect far NW OK Friday night. Models continue to trend with a warmer solution. If this continues, the precipitation will be just rain for the entire area. The current forecast still has temperatures right around freezing in NW OK so there is still a mention of some light winter precipitation in the forecast. Even if the winter precip does occur, right now, amounts look light enough that there will be very little impact to the area. Models show that another upper trough will affect the region towards the middle to late next week. Models currently showing this system bringing some colder air to the region and possibly a chance at some precipitation. There continue to be differences between models on whether there will be any precipitation in the FA so this portion of the forecast will likely change over the next few days as hopefully models come into better agreement on this system. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 30 59 34 56 / 0 0 0 10 Hobart OK 29 57 31 54 / 0 0 0 30 Wichita Falls TX 32 62 38 57 / 0 0 0 30 Gage OK 22 52 24 50 / 0 0 0 20 Ponca City OK 26 55 29 54 / 0 0 0 0 Durant OK 36 62 40 58 / 0 0 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 701 PM CST WED NOV 30 2016 OKZ004>048-050>052-TXZ083>090-011215- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 701 PM CST WED NOV 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .WINTRY PRECIPITATION... A MIXTURE OF RAIN AND SNOW STILL APPEARS POSSIBLE LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING IN FAR NORTHWESTERN OKLAHOMA. ANY WINTRY PRECIPITATION THAT OCCURS IS EXPECTED TO BE LIGHT WITH MINIMAL OR NO IMPACTS TO TRAVEL. KEEP UP WITH THE LATEST FORECASTS AS THE LOCATION OF POSSIBLE WINTRY PRECIPITATION MAY CHANGE AS NEW DATA BECOMES AVAILABLE. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. KURTZ
The national radar mosaic for the moment the first event began.
25 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2016Every state in 2016This day in weather historyWarnings in Oklahoma, December 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 668033, 668034, 668035, 668036, 668037, 668038, 668039, 668040, 668041, 668042, 668043, 668044, 668045, 668046, 668047, 668048, 668049, 668050, 668051, 668052, 668053, 668054, 668055, 668056, 668057.